MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-135-10-4.0
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an endovascular aneurysm repair involving the abdominal aorta, an advance 35 lp low profile balloon catheter's balloon ruptured.The balloon was prepared as instructed.Another manufacturer's 7-french sheath was used, and the balloon catheter was advanced to the stenosed lesion in the abdominal aorta.The renal artery, below the area of stenosis, was reportedly fully calcified.Another manufacturer's inflation device was used to attempt inflation to five atmospheres; however, the balloon would not achieve nominal pressure.The balloon was deflated, at which point blood was noted in the inflation device.The balloon was not inflated within a stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: h6 (annex a).Summary of event: as reported, during an endovascular aneurysm repair involving the abdominal aorta, an advance 35 lp low profile balloon catheter's balloon ruptured.The balloon was prepared as instructed.Another manufacturer's 7-french sheath was used, and the balloon catheter was advanced to the stenosed lesion in the abdominal aorta.The renal artery, below the area of stenosis, was reportedly fully calcified.Another manufacturer's inflation device was used to attempt inflation to five atmospheres; however, the balloon would not achieve nominal pressure.The balloon was deflated, at which point blood was noted in the inflation device.The balloon was not inflated within a stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The used complaint device was returned to cook for investigation.A pin hole leak was noted during tabletop testing.Several kinks were noted, running the full length of the catheter shaft.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿under fluoroscopy, advance the balloon to the lesion site.Note: ensure that exchange port remains inside the sheath (e.G., that the wire guide does not protrude from the distal end of sheath.) carefully position the balloon across the lesion using the distal and proximal radiopaque markers.Note: if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned complaint device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to the incident.The anatomy was stenosed and fully calcified, which likely damaged the balloon during the procedure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18635212
Report Number1820334-2024-00160
Device Sequence Number7889691
Product Code DQY
UDI-Device Identifier10827002522937
UDI-Public(01)10827002522937(17)260630(10)CINC004451
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberPTA5-35-135-10-4.0
Device Lot NumberCINC004451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR CORDIS SHEATH; NEPRO INFLATION DEVICE
Patient SexFemale